Alert archive / California / Wind Advisories in 2018
Wind Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 1, 2018, 3:12 AM PST for Santa Barbara County, California. It took effect at Mar 1, 2018, 3:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 3:12 AM PST (11:12 UTC)
- In effect from
- Mar 1, 2018, 3:00 PM PST
- Expired
- Mar 2, 2018, 9:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
694 WWUS76 KLOX 011112 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 312 AM PST Thu Mar 1 2018 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA THIS AFTERNOON THROUGH EARLY FRIDAY MORNING... .A storm system will move into the region later today bringing increasing south to southwest winds ahead of the front. CAZ034>036-012300- /O.NEW.KLOX.WI.Y.0015.180301T2300Z-180302T1100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 312 AM PST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 3 AM PST Friday. * WINDS AND TIMING...South to southwest winds between 15 and 25 mph with gusts to 35 mph will increase this afternoon and continue a few hours after midnight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-038-012300- /O.NEW.KLOX.WI.Y.0015.180301T2300Z-180302T1100Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 312 AM PST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 3 AM PST Friday. * WINDS AND TIMING...South to southwest winds between 15 and 25 mph with gusts to 40 mph will increase this afternoon and continue a few hours after midnight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ051-012300- /O.NEW.KLOX.WI.Y.0015.180301T2300Z-180302T1100Z/ San Luis Obispo County Mountains- Including the city of Black Mountain 312 AM PST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 3 AM PST Friday. * WINDS AND TIMING...South to southwest winds between 20 and 30 mph with gusts to 50 mph will increase this afternoon and continue a few hours after midnight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
4 follow-up statements
619 WWUS76 KLOX 020207 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 607 PM PST Thu Mar 1 2018 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA THIS AFTERNOON THROUGH EARLY FRIDAY MORNING... .A storm system will move into the region later today bringing increasing south to southwest winds ahead of the front. CAZ059-021100- /O.EXB.KLOX.WI.Y.0015.000000T0000Z-180303T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 607 PM PST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PST Friday. * WINDS AND TIMING...Southwest winds between 15 and 25 mph with gusts to 35 mph will increase to 25 to 35 mph with gusts to 50 mph this evening. Winds will be strongest in western portions of the valley and in the foothills. Gusty winds will continue through Friday, then begin to diminish Friday evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034>036-021100- /O.CON.KLOX.WI.Y.0015.000000T0000Z-180302T1100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 607 PM PST Thu Mar 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS AND TIMING...South to southwest winds 15 to 25 mph with gusts to 35 mph will continue through late tonight, then winds will diminish. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-038-021100- /O.CON.KLOX.WI.Y.0015.000000T0000Z-180302T1100Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 607 PM PST Thu Mar 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS AND TIMING...South to southwest winds 15 to 25 mph with gusts to 40 mph will continue through late tonight, then winds will diminish. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ051-021100- /O.CON.KLOX.WI.Y.0015.000000T0000Z-180302T1100Z/ San Luis Obispo County Mountains- Including the city of Black Mountain 607 PM PST Thu Mar 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS AND TIMING...South to southwest winds 20 to 30 mph with gusts to 50 mph will continue through late tonight, then winds will diminish. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
699 WWUS76 KLOX 021110 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 310 AM PST Fri Mar 2 2018 CAZ034>038-051-021215- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-180302T1100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, Atascadero, Cuyama, and Black Mountain 310 AM PST Fri Mar 2 2018 ...WIND ADVISORY HAS EXPIRED... The winds have subsided. $$ CAZ059-021915- /O.CON.KLOX.WI.Y.0015.000000T0000Z-180303T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 310 AM PST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS AND TIMING...Southwest winds will increase to 25 to 35 mph with gusts to 50 mph this morning. Winds will be strongest in western portions of the valley and in the foothills. The winds will begin to diminish this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Rorke
284 WWUS76 KLOX 022109 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 109 PM PST Fri Mar 2 2018 CAZ059-030500- /O.CON.KLOX.WI.Y.0015.000000T0000Z-180303T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 109 PM PST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS AND TIMING...Southwest winds 25 to 35 mph with gusts to 50 mph will continue into early this evening then gradually diminish. Winds will be strongest in western portions of the valley and in the foothills. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
438 WWUS76 KLOX 030500 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 900 PM PST Fri Mar 2 2018 CAZ059-030600- /O.EXP.KLOX.WI.Y.0015.000000T0000Z-180303T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 900 PM PST Fri Mar 2 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds are diminishing across the area and the wind advisory will be allowed to expire. Local gusts to 45 mph may still occur in the foothills through tonight.A wind advisory may need to be issued for the Antelope Valley again for Saturday afternoon and evening. $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 10:17 PM PST, 4 hours 55 minutes earlier.
Area forecast discussion, Feb 28, 10:17 PM PST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1017 PM PST Wed Feb 28 2018
.SYNOPSIS...28/1006 PM.
A storm system with notable precipitation amounts will move across
the region Thursday through Saturday. The heaviest rainfall will
come late Thursday through midday Friday. Snow levels will lower
to near 6500 feet Friday morning and to near 4500 feet Saturday
morning. Up to a foot of snow is expected at the higher elevations.
&&
.SHORT TERM (WED-SAT)...28/738 PM.
...UPDATE...
Infrared images show high clouds beginning to spread over San Luis
Obispo County this evening. A cold front stretches southward over
the waters from the Pacific Northwest, then extending
southwestward off the northern California Coast. Winds over the
northern Coastal Waters are shifting to the southwest this
evening, and are expected to strengthen from the south later
tonight as warm frontal rain spreads into northwest SLO County. By
4 AM Thursday, light rain should be affecting areas near the city
of San Luis Obispo, increasing further northwest over Rocky
Butte. By sunrise, most areas north of Point Conception will have
cloudy skies and light rain, with partly to mostly cloudy skies
over L.A. and Ventura Counties. Clouds and rain chances will move
eastward through the day, but L.A. County will likely remain dry
until the late afternoon to early evening hours.
Otherwise, a warmer night is in store for the area thanks to the
increasing high cloud cover, with breezy south to southwest winds
over the interior valleys and mountains.
***From Previous Discussion***
An upper low just off the British Columbia coast is expected to
drop south tonight and Thursday and sit off the Oregon coast
through early Saturday before moving inland. Although most of the
dynamics remain north of the area, precipitable waters get close
to 1 inch and there is enough south to southwest flow level flow
to interact with that moisture to generate periods of moderate to
locally heavy rain when the front comes through. Without the
dynamics or convection, rainfall amounts with this system will
likely have a big coast/mountain differential so the higher
elevations of the south facing slopes will have the best chance of
getting those higher rainfall rates. The last couple model runs,
including the 18z NAM, have delayed the peak period of rain by a
few hours so the exact timing is still somewhat uncertain, but in
general Thursday night through noon Friday continue to be the
focus period. The 18z NAM also lowered amounts slightly but based
on the amount of lifting expected in the moist layer rainfall
rates, especially in elevations above 2000-3000 feet, still have
the potential to reach those low end USGS criteria for mud and
debris flows. So a flash flood watch will be in effect for the
most recent burn areas, Thomas, Whittier, Creek, and La Tuna.
Rainfall forecast still about the same, generally around an inch
for coastal areas and 2-3" foothills/mtns. Snow levels will be
higher with this event than the last one and should start out
between 6000 and 7000 ft before falling to around 5000 ft late Fri
and Sat. Higher elevations should see around a foot of snow with
this event along with some gusty south to southwest winds up to 50
mph.
Behind the main front Friday morning a couple of additional
impulses will come through and bring additional showers to the
area through Saturday morning. The trough will be dropping further
south during that time and that will help bring the snow levels
down to around 5000'. Still no convection expected and with less
moisture to work with additional precip amounts should be fairly
light. Could be some brief moderate showers but not heavy enough
to generate any significant flooding issues.
By Saturday afternoon we should see some sunshine with showers
tapering off.
.LONG TERM (SUN-WED)...28/213 PM.
Dry conditions expected Sunday as the trough slides to the east.
Still fairly cool with some breezy west to northwest winds. A
little ridge pops up Mon/Tue along with some light offshore flow for
dry and warmer conditions. The GFS/EC diverge quite a bit now for
the next system with the EC now keeping the ridge in place through
at least Thu while the GFS pushes the ridge east and allows a weak
system to come through Tuesday night into Wed. Will stick with
some low pops during that time for now and see how the models
handle this over the next few days. Either way it would just be a
light precip event at best.
&&
.AVIATION...01/0617Z.
At 0605z, there was no inversion at KLAX.
Increasing low level moisture has caused clouds to develop in the
mtns of L.A. and VTU Counties and in some coastal and valley areas
as well. Expect these clouds to become widespread tonight, with
generally MVFR conds, except IFR to LIFR in the foothills and
mountains. MVFR cigs were also developing on the Central Coast as
a warm front begins to develop. Rain will likely develop across
SLO and SBA Counties late tonight or early Thu, then cont through
the day. Expect MVFR conds across SLO and SBA Counties to lower
to IFR during the day. Rain will spread into VTU County In the
afternoon, and into Los Angeles County during the evening. After
the rain develops, conds are expected to become IFR.
KLAX...Low confidence in the 06Z TAF. Cigs may arrive as early as
07Z and there is a chance that they will be in the low VFR
category. If cigs do arrive in the MVFR category, there is a
30-40% chance that conds will not improve to VFR for several hours
late Thu morning through Thu afternoon as forecast. There is a
20-30% chance that southerly cross winds could gusts to 25 knots
after 08z Fri.
KBUR...Low confidence in the 06Z TAF. Cigs are expected to drop
into the MVFR category tonight. There is a 20-30% chance this
will not happen. If cigs do become MVFR, there is a 30-40% chance
that conds will improve to low VFR for several hours late Thu
morning through Thu afternoon.
&&
.MARINE...28/809 PM.
For the Outer Waters, high confidence in the forecast. A Gale
Warning is in effect for PZZ670 and PZZ673 Thursday through
early Friday morning. Small Craft Advisory (SCA) level winds are
expected Thursday night and Friday morning for zone PZZ676, and
there is a 30% chance of gale force gusts at times. SCA conditions
can also be expected Sat thru Sun.
For the Inner Waters north of Point Sal, a Gale Warning is in
effect Thursday morning through early Friday morning. There is a
50% chance of SCA winds for PZZ655 later Thu night and Fri.
Otherwise, winds and seas will remain below SCA thru Mon.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch in effect from Thursday evening through
Friday morning for zones 36-39-40-44-52-53. (See LAXFFALOX).
Winter Storm Watch in effect from Thursday afternoon through
Saturday morning for zone 53. (See LAXWSWLOX).
Winter Storm Watch in effect from Thursday evening through
Saturday afternoon for zone 54. (See LAXWSWLOX).
Flash Flood Watch in effect from late Thursday night through
Friday afternoon for zones 54-547. (See LAXFFALOX).
PZ...Gale Warning in effect from 9 AM Thursday to 3 AM PST Friday
for zones 645-670. (See LAXMWWLOX).
Gale Warning in effect from 3 PM Thursday to 3 AM PST Friday
for zone 673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Snow in the mountains will create hazardous traveling conditions
Saturday.
&&
PUBLIC...MW
AVIATION...DB
MARINE...Sirard
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:54 AM PST | Winter Storm Warning | LOX | 47 hr | |
| Mar 1, 2:54 AM PST | Winter Weather Advisory | LOX | 66 hr | |
| Mar 1, 2:57 AM PST | Small Craft Advisory | LOX | 12 hr | |
| Mar 1, 2:57 AM PST | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.